6 moths ago I had an emergency operation. I hadjust finished a COPD related heavy prednisone treatment. The on-call pulmonary doctor discounted my objection to his adding steroid to an iv. I developed severe high blood pressure, high heart rate and most disturbing visual hallucinations. I finally was able to get the iv removed and was fine.
However,after not having used predinsone since,I another of my twice yearly COPD problems. I started a new prednisone regime using the normal 4 x 3days, 3 x 3days, etc. After the first day I was feeling so "jazzed" up, I followed the next day with 2, then 2, then 2, then 1,then 1 and now off. The jazziness is slowing down.
My questions is, could I have developed a sensitivity to this medicine and if so, what should I do? I will ask my doctor,too, but we are new to eachother and so your answer is important to me.
The information you provided, suggests that you are quite sensitive to the side effects of steroids, including pill and injected forms. It will be important for you and your doctor to work together to determine the lowest dose of steroid that will treat your COPD problems. Then use it only as long as needed to clear the acute illness. The steroid dose needed to adequately treat your COPD may still cause you to have some feeling of being
STEROIDS ARE BAD FOR PEOPLE IN MY OPION,DOCTORS FOR MNTHS GAVE MY 10 YEAR OLD DAUGHTER STEROIDS FOR WHAT THEY CALLED ASTHMA FOR MNTHS,TURNED OUT SHE HAD SINUS DISEASE,SEVERE ACID REFLUX WHICH MADE HER COUGH FOR MNTHS NOT ASTMA AND INFECTED ESOPHAGUS,THE STEROIDS MADE HER GAIN ALOT OF WEIGHT,MADE HER HAVE HIGH BLOOD PRESSURE,MADE HER VERY VERY SICK.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.